August 11, 2013 at 5:50 am #53032
Thanks Porter, glad to be of help.August 10, 2013 at 7:15 am #53031
Gavin I always appreciate your links and info thanks so much… Along with everyone else’s feedback it is much appreciated .August 10, 2013 at 6:38 am #53030
There could be some trial error as you put it until you find a med and level that works for you and that you are comfortable with. Some meds work better for others and not so well for some and your onc and doctors will be able to help you find something that is right and works best for you.
Here is a link regrading pain control that should be of help to you –
Please keep us updated and let us know how everything goes for you.
GavinAugust 10, 2013 at 3:23 am #53029
Thanks for the advice. I’m guessing there will be a lot of trial and error until I find something that I like and that works.August 10, 2013 at 2:24 am #53028pamelaMember
My daughter was given Tramodol and in her words it made her feel like her face was melting. It just made her feel too druggy so she was switched to Morphine which worked much better. She also took Miralax mixed in a small glass with juice before bed each night for constipation from pain meds. She had a large tumor in her liver as well and had pain in her side and back. Good luck to you.August 10, 2013 at 2:20 am #53027marionsModerator
pfox…personally I don’t have any experience with tramadol however; I do know that others have. It has been discussed on the discussion board. Good to hear that you received the o.k. for stool softeners – you might find that some of the pain may have been intensified due to constipation.
MarionAugust 10, 2013 at 12:26 am #53026
Hi all had second treatment today. Discussed pain management. Nurses all concurred about having stool softeners around the house my onc wasn’t there today but she did discuss with dr.lopez up at Ohsu and they recommended Tramodol. I will start tomorrow. Has anyone tried this before? I get quite anxious when starting new meds so any feed back would be much appreciated. Hope everyone is enjoying their day!August 8, 2013 at 11:20 pm #53025scheitrumcParticipant
Ditto to the comments above. Our oncologist has emphatically stated you should not have to deal with the pain (and my wife, also very large tumor, was in terrible pain). We are using oxycontin (3x/day) to manage the pain and it has been great. This med does add to constipation. So we also take 6 Senecot-S tablets per day plus one dose of Mirilax. And it works.
CarlAugust 8, 2013 at 8:53 pm #53024
And just to add to Marion’s point re stool softeners, my dad used to take Lactulose morning and night along with the codeine meds and that helped him as well with things on that front.
GavinAugust 8, 2013 at 7:18 pm #53023marionsModerator
pfox…I agree with Lainy and Gavin, pain control is possible. Most likely you will have to try and test as you go, but I am sure that the physician will prescribe the necessary meds. Remember though that opioids cause constipation which in turn can cause pain as well. Our JeffG used to take a stool softener (up to three per day) and then reduce to two per day and he faired rather well. Again, everyone responds differently.
MarionAugust 8, 2013 at 7:01 pm #53022
I agree with Lainy that no one should have to go through pain and there are many ways and meds that can help with that. My dad didn;t get a lot of pain but started out on paracetamols 3 times a day then that was changed to codeine based pain meds each day and that worked for him. Your onc will be able to help with this and please let us know what the recommend. Hopefully you will find something soon that works well for you.
GavinAugust 8, 2013 at 5:20 pm #53021lainyMember
Hi! Glad you are taking to the Chemo but sorry about the pain. I know we repeat this all the time but everyone is different. Teddy had tried Hydrocodone, Fentanyl Patch, but the only thing that ever worked for him was Morphine and you can start with very small dosage. I would call your ONC and ask to try something else. No reason to suffer with that kind of pain these days. Plus the pain drains too much of your needed energy! Much good luck.August 8, 2013 at 5:14 pm #5675
Hi all. So had my first chemo treatment last Friday and so far its been okay. Mostly fatigue. However due to the the very large tumor in my liver I do experience a lot of pain. This is mainly my only symptom with my ICC. I am prescribed hydrocodone though this doesn’t seem to help much. I try to limit the amount of medications in general but has anyone found something that works for them? The docs say pain is very common and normal with this disease I would just like to learn how to manage it better if possible… Please let me know your thoughts. Thanks
- You must be logged in to reply to this topic.